Alert archive / Kansas / Special Weather Statements in 2017
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 3, 2017, 3:30 PM CDT for Labette County, Montgomery County, Kansas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2017, 3:30 PM CDT (20:30 UTC)
- Expired
- Aug 3, 2017, 4:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Wichita, KS
Counties Labette County, KS, Montgomery County, KS
The radar
The Tulsa radar (KINX), 115 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 4:03 PM CDT | HAIL 1.25 | Dearing, KS | THE HAIL DINGED UP THE TRUCK A LITTLE BIT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
939
WWUS83 KICT 032030
SPSICT
Special Weather Statement
National Weather Service Wichita KS
330 PM CDT THU AUG 3 2017
KSZ095-096-098>100-032100-
Montgomery KS-Wilson KS-Labette KS-Chautauqua KS-Neosho KS-
330 PM CDT THU AUG 3 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Montgomery County in southeastern Kansas...
Southeastern Wilson County in southeastern Kansas...
Labette County in southeastern Kansas...
Eastern Chautauqua County in southeastern Kansas...
Southern Neosho County in southeastern Kansas...
* Until 400 PM CDT
* At 328 PM CDT...National Weather Service meteorologists were
tracking strong thunderstorms scattered along a line extending
from Erie to 7 miles north of Peru...and moving southeast at 30
mph.
wind gusts up to 50 mph will be possible with these storms along
with brief heavy rainfall.
* Locations impacted include...
Parsons, Coffeyville, Independence, Cherryvale, Caney, Oswego,
Erie, Sedan, Altamont, St. Paul, Dearing, Mound Valley, Elk City,
Tyro, Peru, Galesburg, Liberty, Chautauqua, Havana and Bolton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3719 9621 3763 9509 3717 9508 3700 9585
3700 9618
TIME...MOT...LOC 2029Z 307DEG 27KT 3755 9523 3718 9606
$$
DARMOFALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:15 PM CDT, 15 minutes earlier.
Area forecast discussion, Aug 3, 3:15 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Wichita KS 315 PM CDT Thu Aug 3 2017 .SHORT TERM...(This evening through Sunday night) Issued at 313 PM CDT Thu Aug 3 2017 A cold front will continue to push slowly southward through the remainder of far southern Kansas through this evening, while a weaker shortwave moves from eastern Colorado into Oklahoma. Weak frontal convergence and MLCAPE of ~1500 j/kg will support isolated to scattered thunderstorms in the far southeast into this evening. Other scattered showers/isolated thunder may affect central/southwest Kansas into this evening in association with the weak shortwave. Drier and cooler weather is slated for Friday as surface high pressure builds over the area. The next upper trough, visible this afternoon on GOES-16 water vapor imagery (6.95 um) over British Columbia/Alberta, will slide southeastward over the northern/central Plains from Friday night through Sunday night. The upper trough is progged to come out in several pieces of energy in the northwesterly flow aloft. Southerly return flow ahead of this system, will allow a warm front to lift north into Kansas Friday night into Saturday. Moderate-strong moisture transport/isentropic lift and elevated instability should allow for clusters of thunderstorms to develop across central/eastern Kansas Friday night into Saturday. The 12z NAM-WRF, Canadian, and ECMWF lift the warm front furthest northeast into northeast Kansas by Saturday afternoon, while the GFS lingers the front back across central Kansas. Widespread convection is progged to continue north of the warm front during the day Saturday, which may act to impede the northeast progression of the boundary. Therefore, not ruling out the GFS being correct and the forecast represents a blend of the GFS and the ECMWF,NAM, and Canadian solutions. Thunderstorms appear most likely east of I-135 during the day Saturday with chances tapering west of the Interstate. With MUCAPES of 2,000-3,000 j/kg and deep-layer shear of 35-45 knots, a few strong to severe storms are plausible. The low-level jet re- intensifies Saturday night into eastern Kansas, with moderate to strong moisture transport, combined with some upper level support. Fairly widespread thunderstorms will remain likely across eastern Kansas Saturday night into Sunday. With precipitable water progged to be near the 90th percentile, locally heavy rainfall and localized flooding will be possible where convection is most widespread and sustained from Saturday into Sunday. .LONG TERM...(Monday through Thursday) Issued at 313 PM CDT Thu Aug 3 2017 The medium range models continue in good agreement with the upper level pattern, depicting mean upper troughing from eastern Canada, southwestward into the midwest. Both the GFS and ECMWF indicate negative temperature anomalies across the northern/central Plains. Therefore, confidence is high in temperatures remaining cooler than seasonal averages. A trend toward drier weather is expected early next week, with chances for showers/thunderstorms returning toward midweek. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1207 PM CDT Thu Aug 3 2017 VFR conditions expected to prevail thru the forecast valid period. Widely scattered convection is possible this afternoon along a cold front as it moves south across southeast Kansas. If so, these storms are expected to develop just south of the terminals. North winds behind the front will gradually veer to an easterly component tonight into Saturday morning. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 61 81 65 87 / 20 10 40 50 Hutchinson 58 81 63 88 / 20 10 50 40 Newton 59 79 62 84 / 20 10 50 50 ElDorado 60 79 62 83 / 20 10 50 50 Winfield-KWLD 62 82 65 87 / 30 10 40 50 Russell 56 81 63 89 / 10 10 40 40 Great Bend 58 82 64 91 / 10 10 40 30 Salina 57 82 63 86 / 10 10 60 60 McPherson 57 81 62 86 / 10 10 60 50 Coffeyville 62 81 62 84 / 40 10 40 50 Chanute 60 79 62 82 / 30 0 40 60 Iola 60 78 61 80 / 30 0 40 60 Parsons-KPPF 62 80 63 83 / 40 10 40 50 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...JMC LONG TERM...JMC AVIATION...KED
Hazardous weather outlook, Aug 3, 11:43 AM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1143 AM CDT Thu Aug 3 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-041645- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1143 AM CDT Thu Aug 3 2017 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are possible this afternoon into tonight, mainly across southern Kansas, as a cold front moves through the region. The risk for severe weather appears low however, a few strong storms will be possible with gusty winds and small hail, especially for southeast Kansas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms could develop across central Kansas for late Friday night with a few strong storms possible. Thunderstorms are likely for much of the area this weekend, as another weather system moves into the region. A few strong to marginally severe storms will be possible Saturday into Saturday night, along with locally heavy rainfall. Thunderstorms could linger across southern Kansas for Sunday morning. Otherwise next chance of thunderstorms will be on Wednesday for central and southern Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, Aug 3, 3:01 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
301 PM CDT THU AUG 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND GST ERIE 37.57N 95.24W
08/03/2017 E60 MPH NEOSHO KS TRAINED SPOTTER
&&
KEDLocal storm report, Aug 3, 3:14 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
314 PM CDT THU AUG 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND GST ERIE 37.57N 95.24W
08/03/2017 E60 MPH NEOSHO KS LAW ENFORCEMENT
&&
KEDSpecial weather statement, Aug 3, 3:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
330 PM CDT THU AUG 3 2017
KSZ095-096-098>100-032100-
Montgomery KS-Wilson KS-Labette KS-Chautauqua KS-Neosho KS-
330 PM CDT THU AUG 3 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Montgomery County in southeastern Kansas...
Southeastern Wilson County in southeastern Kansas...
Labette County in southeastern Kansas...
Eastern Chautauqua County in southeastern Kansas...
Southern Neosho County in southeastern Kansas...
* Until 400 PM CDT
* At 328 PM CDT...National Weather Service meteorologists were
tracking strong thunderstorms scattered along a line extending
from Erie to 7 miles north of Peru...and moving southeast at 30
mph.
wind gusts up to 50 mph will be possible with these storms along
with brief heavy rainfall.
* Locations impacted include...
Parsons, Coffeyville, Independence, Cherryvale, Caney, Oswego,
Erie, Sedan, Altamont, St. Paul, Dearing, Mound Valley, Elk City,
Tyro, Peru, Galesburg, Liberty, Chautauqua, Havana and Bolton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3719 9621 3763 9509 3717 9508 3700 9585
3700 9618
TIME...MOT...LOC 2029Z 307DEG 27KT 3755 9523 3718 9606
DARMOFALThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:59 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 31 min |
| Aug 3, 3:52 PM CDT | Special Weather Statement | ICT | Labette, Montgomery | 38 min |
| Aug 3, 4:01 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 17 min |
| Aug 3, 4:33 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 12 min |
Nearby
Special Weather Statements in Kansas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.